Alert archive / Mississippi / Flash Flood Warnings in 2007

Flash Flood Warning 16, NWS Memphis, TN

January 5, 2007Lafayette County, Mississippi

NWS Memphis, TN issued this flash flood warning at Jan 5, 2007, 2:40 AM CST for Lafayette County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 5, 2007, 2:40 AM CST (08:40 UTC)
Expired
Jan 5, 2007, 4:45 AM CST
In force
2 hr
Issued by
NWS Memphis, TN
Area
Whole counties

County Lafayette County, MS

The radar

The Memphis radar (KNQA), 115 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 5, 3:45 AM CSTFLASH FLOODOxford, MSHEAVY RAIN CAUSED FLASH FLOODING AT WEST JACKSON AVENUE...SOUTH LAMAR AVENUE AND AT THE OFF RAMP OF HIGHWAY 30 AND HIGHWAY 7 IN OXFORD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2007-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2007-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
465 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 050841
FFWMEG
MSC071-051045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
240 AM CST FRI JAN 5 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI

* UNTIL 445 AM CST

* AT 239 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR 1 TO 3
  INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TULA...
  SPRINGDALE...OXFORD...HARMONTOWN...DENMARK...CAMBRIDGE AND BURGESS

.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED 
AREA.

.TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.

LAT...LON 3457 8926 3419 8924 3421 8970 3456 8969

$$
2 follow-up statements
000 
WGUS74 KMEG 050957
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
355 AM CST FRI JAN 5 2007

MSC071-051045-
LAFAYETTE MS-
355 AM CST FRI JAN 5 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CST FOR
LAFAYETTE COUNTY...

AT 351 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL 
STREETS FLOODED IN THE OXFORD AREA FROM HEAVY RAINS INCLUDING WEST 
JACKSON AVENUE...SOUTH LAMAR AVENUE...AND AT THE OFF RAMP OF HIGHWAY 
30 AND HIGHWAY 7.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARMONTOWN...
CAMBRIDGE AND ABBEVILLE

.TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3457 8926 3419 8924 3421 8970 3456 8969

$$
000 
WGUS74 KMEG 051041
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
441 AM CST FRI JAN 5 2007

MSC071-051051-
LAFAYETTE MS-
441 AM CST FRI JAN 5 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 445 AM CST FOR LAFAYETTE
COUNTY...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OR
EXITED THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED
TO EXPIRE.

LAT...LON 3457 8926 3419 8924 3421 8970 3456 8969

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 4, 9:23 PM CST, 5 hours 17 minutes earlier.

Area forecast discussion, Jan 4, 9:23 PM CST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
923 PM CST THU JAN 4 2007

.DISCUSSION...

THE WINDS ASSOCIATED WITH THE WAKE LOW HAVE DISSIPATED THIS
EVENING. SOME WIND DAMAGE AND POWER OUTAGES WERE REPORTED IN
DECATUR COUNTY TN EARLIER THIS EVENING.

THE UPPER LOW OVER SOUTHEAST TEXAS WILL MOVE TOWARDS CENTRAL MS
OVERNIGHT. IN THE MEANTIME...WIDESPREAD SHOWERS WILL SPREAD
NORTH ACROSS N MS BRINGING MORE RAIN INTO W TN...NE AR AND THE MO
BOOTHEEL. HAVE ADJUSTED OVERNIGHT LOWS UPWARD SIGNIFICANTLY. NOT
ANTICIPATING MUCH IN THE WAY OF TEMPERATURE CHANGES FOR MOST AREAS
FROM THEIR CURRENT TEMPERATURE.

&&

.PREV DISCUSSION... (ISSUED 606 PM CST THU JAN 4 2007)

DISCUSSION...

A WAKE LOW HAS DEVELOPED ON THE BACK EDGE OF THE PRECIPITATION
WHICH HAS CAUSED WIND GUSTS NEAR 40 MPH MAINLY ACROSS WEST
TENNESSEE AND NORTHERN MISSISSIPPI. EXPECT SUSTAINED WIND NEAR 25
MPH WITH GUSTS TO 40 MPH THROUGH AT LEAST 9 PM. CANNOT PINPOINT
THE EXTENT OF THE HIGHER WINDS SINCE AREA OBS INDICATE MUCH WEAKER
WINDS. HOWEVER...MEMPHIS...TUNICA...OLIVE BRANCH AND JACKSON TN HAVE
REPORTED THE HIGHER WIND SPEEDS.

AN UPDATE TO RAIN CHANCES WILL BE IN ORDER IN THE NEXT FEW HOURS.
WILL ALSO MONITOR THE WIND ADVISORY.

PREV DISCUSSION... (ISSUED 144 PM CST THU JAN 4 2007)

DISCUSSION...

A SURFACE LOW IS OVER SOUTHWEST ARKANSAS AS OF 01Z WHILE THE UPPER
LEVEL LOW IS STILL POSITIONED OVER EASTERN TEXAS. AN AREA OF RAIN
CONTINUES TO STREAM UP FROM THE SOUTH ACROSS THE MIDSOUTH. THIS IS
AHEAD OF THE UPPER LEVEL LOW AND IS ASSOCIATED WITH GOOD UPPER
LEVEL DYNAMICS WITH THE UPPER JET OVER THE REGION AND GOOD
MOISTURE TRANSPORT INTO THE AREA FROM THE GULF. THE GFS APPEARS TO
HAVE THE BETTER HANDLE ON THE RAIN SHIELD ACROSS THE REGION AND
RADAR TRENDS SUGGEST THAT THE RAIN MAY COME TO AN END OVER
PORTIONS OF EASTERN ARKANSAS BEFORE 00Z. REGARDLESS...WILL
CONTINUE LIKELY CHANCES OVER MUCH OF EAST ARKANSAS WITH SEVERAL
SURFACE OBS STILL REPORTING LIGHT RAIN OVER CENTRAL ARKANSAS
BEHIND THE MAIN RAIN AREA. ELSEWHERE...HIGH RAIN CHANCES WILL
CONTINUE AS THE RAIN SHIELD STEADILY PROGRESSES EASTWARD. MODELS
CONTINUE TO SUPPORT JUST A LITTLE INSTABILITY WITH THE MAIN RAIN
SHIELD SO A RUMBLE OF THUNDER CAN NOT BE RULED OUT.

WILL CONTINUE LOW RAIN CHANCES INTO FRIDAY AS MODELS SHOW THE
UPPER LEVEL LOW MOVING THROUGH THE REGION. EVEN THOUGH THE DEEPER
LEVEL MOISTURE WILL HAVE MOVED EAST OF THE REGION...THE UPPER
LEVEL SUPPORT COULD STILL SQUEEZE OUT SOME LIGHT RAIN OR DRIZZLE
MAINLY IN THE MORNING HOURS BEFORE THE CLOUDS CLEAR OUT.

SHOULD BE IN BETWEEN SYSTEMS FRIDAY NIGHT. THE GFS IS FASTER IN
THE TIMING OF THE NEXT COLD FRONT (BRINGING IT THROUGH LATE FRIDAY
NIGHT) THAN THE NAM. THE GFS SHOWS QPF OVER THE REGION BY 12Z SAT
ALTHOUGH THERE IS LITTLE MOISTURE AT ANY OF THE SIGNIFICANT
LEVELS. THE NAM SHOWS THIS AS WELL...BUT HAS THE QPF OVER THE
REGION WITH ITS TIMING OF THE FRONT ON SATURDAY AND DOES SHOW SOME
MOISTURE TO WORK WITH. BY NO MEANS...NOT A LOT OF QPF. ENOUGH TO
SUPPORT A LOW CHANCE.

THE BETTER RAIN CHANCES CONTINUE TO BE SATURDAY NIGHT AND INTO
SUNDAY AS A SHORTWAVE TROUGH TOGETHER WITH THE ENTRANCE REGION TO
THE UPPER JET WILL DRAG AN AREA OF LOW PRESSURE NORTHWARD FROM THE
CENTRAL GULF. MODELS CONTINUE TO INDICATE THAT THE BETTER RAIN
CHANCES WILL BE TO THE SOUTHEAST DUE TO THE TRACK OF THE SURFACE
LOW. HOWEVER...THERE IS SOME RUN TO RUN VARIABILITY IN THE TRACK
OF THIS LOW. AS IT STANDS NOW...THE BULK OF THE RAIN WILL HOLD
ROUGHLY SOUTH OF INTERSTATE 40.

ONCE THIS SYSTEM CLEARS THE REGION LATE SUNDAY...THE UPPER FLOW
WILL BECOME NORTHWESTERLY AND ESCORT COOLER TEMPERATURES INTO THE
AREA. A COUPLE WEAK FRONTS COULD WORK THROUGH THE REGION BUT THERE
SHOULDNT BE MUCH MOISTURE TO WORK WITH. GENERALLY...HIGH PRESSURE
SHOULD DOMINATE RESULTING IN DRY CONDITIONS FOR THE REMAINDER OF
THE FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  56  63  50  60 /  90  20  10  20
MKL  59  62  47  60 /  90  20  10  20
JBR  50  59  47  56 /  50  20  10  20
TUP  60  64  48  63 / 100  20  10  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

AC
Hazardous weather outlook, Jan 4, 3:32 AM CST, 23 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
332 AM CST THU JAN 4 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051200-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
332 AM CST THU JAN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 6:03 PM CSTWind AdvisoryMEGAlcorn, Benton, Calhoun, Chickasaw, Itawamba, Lafayette and 11 more3 hr
Jan 5, 2:07 AM CSTFlash Flood WarningMEGYalobusha113 min

Nearby

Flash Flood Warnings in Mississippi, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.